|Can I switch to tenofovir from Kaletra?
Sep 19, 2006
I take Kaletra and Combid (Thai version of Comivir?) I live in Asia and buy my meds in Thailand.
Tenofovir is going to be sold in Thailand for, well, cheap! I pay a lot for the Kaletra ($375 a month; better than in U.S. but still - - BTW, its the old capsule type.)
Could I switch to the tenofovir?
| Response from Dr. Wohl
Assuming you are on your first HIV regimen, your virus level is very low now and was not very high (>100,000) before you started meds and your CD4 cell count is high - you MAY be able to get away with the switch.
At issue is that tenofovir is a drug that works in a way that is not that different than the drugs in Combivir. Kaletra works via another mechanism. So you would be on three relatively similar medications that I suspect will work fairly well but likely not as well as your current regimen. Data from other studies of three drugs from this class showed responses that were not as good as a regimen that also included efavirenz.
It is a tough situation. If you must change, you have no choice. But, if you can afford to stay on your current meds, I would.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Dry Cough After French Kissing Worried I Have HIV
- Hair Loss After Kissing Cut On Lip Worried I Have HIV
- Headache After Sensual Massage Worried I Have HIV
- Hpv After Licking Penis Sign Of HIV AIDS
- Itchy Testicles After Touching Open Wound Sign Of HIV AIDS
- Loose Stool After Licking Penis Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.